Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 8, NWS Nashville, TN

March 24, 201339 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 24, 2013, 2:24 AM CDT for 39 counties in Tennessee. It took effect at Mar 24, 2013, 1:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 2:24 AM CDT (07:24 UTC)
In effect from
Mar 24, 2013, 1:00 PM CDT
Expired
Mar 25, 2013, 1:00 PM CDT
In force
24 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WWUS74 KOHX 240724
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
224 AM CDT SUN MAR 24 2013

...GUSTY WINDS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT...

.AS BOTH A SURFACE AND UPPER LEVEL LOW PRESSURE SYSTEM MOVE ACROSS
MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT...A TIGHT SURFACE
PRESSURE GRADIENT WILL DEVELOP WITH SUSTAINED WINDS OF 20 TO 30 MPH
AND GUSTS TO 40 MPH POSSIBLE. WINDS WILL BEGIN TO DIMINISH AFTER
SUNRISE ON MONDAY.

TNZ005>011-022>034-056>066-075-077>080-093>095-241800-
/O.NEW.KOHX.WI.Y.0008.130324T1800Z-130325T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
224 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
CDT MONDAY. 

* GEOGRAPHIC AREA...MIDDLE TENNESSEE.

* TIMING...1 PM CDT TODAY THROUGH 7 AM CDT MONDAY.
 
* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE
  VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE TOSSED
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
31
4 follow-up statements
392 
WWUS74 KOHX 241619
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 AM CDT SUN MAR 24 2013

...GUSTY WINDS TO DEVELOP ACROSS MIDDLE TENNESSEE THIS AFTERNOON
AND TONIGHT...

.A DEEPENING SURFACE LOW OVER FAR WESTERN KENTUCKY AT MID-DAY WILL
MOVE EASTWARD THIS AFTERNOON AND TONIGHT. AS A RESULT..A TIGHT SURFACE
PRESSURE GRADIENT WILL DEVELOP WITH SUSTAINED WINDS OF 20 TO 30
MPH AND GUSTS TO 40 MPH POSSIBLE. 

TNZ005>011-022>034-056>066-075-077>080-093>095-250200-
/O.CON.KOHX.WI.Y.0008.130324T1800Z-130325T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1119 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* GEOGRAPHIC AREA...MIDDLE TENNESSEE.

* TIMING...1 PM CDT TODAY THROUGH 7 AM CDT MONDAY.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
BOYD
662 
WWUS74 KOHX 250304
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1004 PM CDT SUN MAR 24 2013

...GUSTY WINDS TO CONTINUE ACROSS MIDDLE TENNESSEE TONIGHT...

.A DEEPENING SURFACE LOW OVER CENTRAL KENTUCKY THIS EVENING WILL
MOVE EASTWARD TONIGHT. AS A RESULT..A TIGHT SURFACE PRESSURE
GRADIENT WILL DEVELOP WITH SUSTAINED WINDS OF 20 TO 30 MPH AND
GUSTS TO 40 MPH POSSIBLE.

TNZ005>011-022>034-056>066-075-077>080-093>095-251115-
/O.CON.KOHX.WI.Y.0008.000000T0000Z-130325T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1004 PM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* GEOGRAPHIC AREA...MIDDLE TENNESSEE.

* TIMING...1 PM CDT TODAY THROUGH 7 AM CDT MONDAY.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

21
282 
WWUS74 KOHX 250834
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
334 AM CDT MON MAR 25 2013

...GUSTY WINDS TO CONTINUE ACROSS MIDDLE TENNESSEE THROUGH THE
MORNING HOURS AND ACROSS THE CUMBERLAND PLATEAU REGION THROUGH
1 PM CDT...

.AS A DEEPENING SURFACE LOW CONTINUES TO MOVE EASTWARD INTO THE
EASTERN OHIO RIVER VALLEY REGION...A TIGHT SURFACE PRESSURE GRADIENT
WILL CONTINUE ACROSS MIDDLE TENNESSEE WITH SUSTAINED WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 40 MPH THROUGH THE EARLY MORNING HOURS.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE
ACROSS THE CUMBERLAND PLATEAU REGION THROUGH 1 PM CDT.

TNZ010-011-031>034-063>066-077>080-251200-
/O.EXT.KOHX.WI.Y.0008.000000T0000Z-130325T1800Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...
ALTAMONT...SPENCER
334 AM CDT MON MAR 25 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* GEOGRAPHIC AREA...LOCATIONS ACROSS THE CUMBERLAND PLATEAU
  REGION. 

* TIMING...THROUGH 1 PM CDT TODAY.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TNZ005>009-022>030-056>062-075-093>095-251200-
/O.CON.KOHX.WI.Y.0008.000000T0000Z-130325T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...
WAYNESBORO...LAWRENCEBURG...PULASKI
334 AM CDT MON MAR 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* GEOGRAPHIC AREA...LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION.

* TIMING...THROUGH 7AM CDT TODAY.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
31
309 
WWUS74 KOHX 251210
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
710 AM CDT MON MAR 25 2013

...GUSTY WINDS TO CONTINUE ACROSS MIDDLE TENNESSEE THROUGH THE
MORNING HOURS AND ACROSS THE CUMBERLAND PLATEAU REGION THROUGH
1 PM CDT...

.AS A DEEPENING SURFACE LOW CONTINUES TO MOVE EASTWARD INTO THE
EASTERN OHIO RIVER VALLEY REGION...A TIGHT SURFACE PRESSURE
GRADIENT WILL CONTINUE ACROSS MIDDLE TENNESSEE WITH SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THROUGH THE EARLY
MORNING HOURS. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH WILL CONTINUE ACROSS THE CUMBERLAND PLATEAU REGION THROUGH
1 PM CDT.

TNZ005>009-022>030-056>062-075-093>095-251315-
/O.EXP.KOHX.WI.Y.0008.000000T0000Z-130325T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...
WAYNESBORO...LAWRENCEBURG...PULASKI
710 AM CDT MON MAR 25 2013

...WIND ADVISORY HAS EXPIRED...

WINDS ACROSS LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION HAVE
DIMINISHED BELOW ADVISORY THRESHOLDS. 

$$

TNZ010-011-031>034-063>066-077>080-251800-
/O.CON.KOHX.WI.Y.0008.000000T0000Z-130325T1800Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...
ALTAMONT...SPENCER
710 AM CDT MON MAR 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* GEOGRAPHIC AREA...LOCATIONS ACROSS THE CUMBERLAND PLATEAU 
  REGION. 

* TIMING...THROUGH 1 PM CDT TODAY.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
31

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:46 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 23, 11:46 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1146 PM CDT SAT MAR 23 2013

.UPDATE...ADDED AVIATION SECTION FOR 06 TAF'S.

&&

.AVIATION...BNA/CKV/CSV...TRICKY WX SITUATION SHAPING UP DURING
THE NEXT 18 HRS OR SO AS MOISTURE GRADUALLY SPREADS ACROSS
MIDDLE TENNESSEE AHEAD OF A STRONG LOW PRESSURE SYSTEM. EXPECTING
MAINLY LIGHT RAIN WITH LOW CIGS DEVELOPING OVERNIGHT AS THE
SURFACE LOW RACES NEWD TOWARD MIDDLE TENNESSEE. FORECAST LOW TRACK
ACTUALLY BISECTS THE MID STATE ON SUNDAY WHILE DRAGGING A COLD
FRONT ACROSS THE AREA DURING THE AFTERNOON. DEEPEST MOISTURE
APPEARS TO PULL OUT AHEAD OF THE FRONT, BUT, GIVEN THE ENHANCED
FORCING BY THE LOW ITSELF, THERE MAY BE ENOUGH LEFTOVER LOW-LEVEL
MOISTURE TO KICK OFF A LINE OF CONVECTION ALONG THE FRONT ITSELF.
ALSO LOOK FOR WINDS TO INCREASE DRAMATICALLY DURING THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 929 PM CDT SAT MAR 23 2013/

MESOSCALE UPDATE...
AT 915PM...RADAR INDICATED AREAS OF MODERATE RAIN ENTERING
SOUTHERN MIDDLE TN. 00Z SOUNDING ANALYSIS DOES SHOW A CONSIDERABLE
INVERSION AT THE 800 MB LEVEL WITH STEEP LAPSE RATES ABOVE THE
INVERSION. SHORT TERM MODELS VARY ON DEPICTING HOW TONIGHTS
ACTIVITY WILL EVOLVE.

THE NAM IS DEFINITELY THE MOST AGGRESSIVE WITH THUNDER
POSSIBILITIES...DEPICTING STRONG LOW TO MID LEVEL OMEGA FIELDS
DRAPED FROM WESTERN KY THROUGH NORTHEAST AL. THIS IN CONJUNTION
WITH AN INTENSIFYING LLJ OF 45-50 KTS OVER NORTHERN AL. STRONG
SPEED CONVERGENCE AT THE 850 MB LEVEL OVER SOUTH CENTRAL TN
APPEARS TO BE THE METHOD OF FORCING THAT COULD PRODUCE SOME STRONG
THUNDERSTORMS OVERNIGHT FOR AREAS IN THE SOUTHERN THIRD OF THE
CWA. SMALL HAIL AND SOME STRONG WINDS WOULD BE THE MAIN THREATS.

OTHER HI RESOLUTION MODELS...WHILE STILL BRINGING WIDESPREAD RAIN
THROUGH MIDDLE TN BY 08Z...ARE LESS ROBUST ON THE FORCING. WHILE
THE SFC LOW PASSES ACROSS CENTRAL AL...AND THE LLJ DOES
INTENSIFY...RUC/HRRR DEPICTS WEAKER
INSTABILITY...CONVERGENCE...AND BULK SHEAR. THUS RESULTING IN A
WIDESPREAD...AND HEAVY AT TIMES...RAIN EVENT.

IF STRONG STORMS WERE TO DEVELOP FOR MIDDLE TN...STILL BELIEVE THE
THREAT WOULD BE IN THE SOUTHERNMOST COUNTIES...BUT FOR NOW...FEEL
THE MODERATE TO HEAVY RAIN SCENARIO WITH SOME THUNDER POSSIBLE
WILL STILL BE VALID.

PREV DISCUSSION... /ISSUED 649 PM CDT SAT MAR 23 2013/

UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S.

AVIATION...BNA/CKV/CSV...CONDITIONS SLOWLY DETERIORATING ACROSS
MIDDLE TENNESSEE THIS EVENING AS A SURFACE LOW APPROACHES FROM
THE SW. LOOK FOR LIGHT RAIN DURING THE EVENING WITH CIGS
EVENTUALLY LOWERING BELOW 3 KFT. WINDS WILL REMAIN LIGHT
OVERNIGHT, EVEN AS SHOWERS INCREASE IN INTENSITY AND CIGS DROP TO
IFR. RUC SOUNDINGS SHOWING NO SURFACED-BASED OR ELEVATED
INSTABILITY, SO WILL LEAVE TS OUT OF THE TAF'S. EXPECT WINDS TO
SHIFT AROUND TO THE SW ON SUNDAY AND INCREASE DRAMATICALLY AS THE
LOW BISECTS THE MID STATE.

PREV DISCUSSION... /ISSUED 242 PM CDT SAT MAR 23 2013/

DISCUSSION...
SHOWERS AND A FEW THUNDERSTORMS HAVE SPREAD AS FAR EAST AS NORTH
MISSISSIPPI AND INTO THE FAR SOUTHWEST CORNER OF TENNESSEE AROUND
MEMPHIS. GULF COAST SYSTEM WILL WORK ALONG COAST TONIGHT WITH
INVERTED TROUGH EXTENDING UP INTO TENNESSEE THROUGH THE OVERNIGHT
AS LOW LIFTS NORTHWARD LATE NIGHT INTO NORTH ALABAMA BY 12Z
SUNDAY. IT LOOKS LIKE A PRETTY GOOD ROUND OF RAIN LIFTING NORTH
THROUGH ALABAMA AND INTO MIDDLE TENNESSEE AFTER MIDNIGHT. I EXPECT
TO HEAR A LITTLE THUNDER WITH GOOD DOWNPOURS WITH THIS IN THE LATE
NIGHT HOURS AS IT MOVES THROUGH THE AREA. SURFACE LOW LIFTS UP
INTO MIDDLE TENNESSEE DURING THE DAY SUNDAY SO AM EXPECTING MORE
RAIN WITH A FEW THUNDERSTORMS DURING THE DAY ON SUNDAY. SURFACE
LOW LIFTS OUT TO THE NORTHEAST AND INTO EASTERN KENTUCKY BY
MIDNIGHT SUNDAY NIGHT WHILE UNDERGOING CYCLOGENSIS WITH PRECIP
HANGING BACK OVER MIDDLE TENNESSEE AS A MIX OF RAIN AND SNOW
SUNDAY NIGHT AS TEMPS FALL INTO THE LOWER 30S MOST AREAS. ON
MONDAY PRECIP STILL LINGERING IN THE FORM OF A MIX OVER SOUTHWESTERLY
AREAS AND LIGHT SNOW NORTHEAST HALF WITH HIGHS MOSTLY IN THE UPPER
30S. MONDAY NIGHT LOOKS HAVE THE BEST CHANCE FOR SEEING A LITTLE
ACCUMULATION HERE IN THE MID STATE. I THINK WE COULD BE LOOKING AT
AN INCH IN FENTRESS AND CUMBERLAND COUNTIES WEST TOWARD PUTNAM
COUNTY AS RESIDUAL MOISTURE GETS SQUEEZED OUT WITH A LITTLE HELP
FROM OROGRAPHY. LOOKS LIKE TEMPS WILL BE BELOW NORMAL AT LEAST
THROUGH NEXT FRIDAY WITH HIGHS ON SATURDAY IN THE 60S WHICH IS
JUST ABOUT NORMAL FOR THIS TIME OF THE YEAR.

CLIMATE...TEMPS ARE AVERAGING NEARLY 4 DEGREES BELOW NORMAL SO FAR THIS
MARCH. WHAT A CONTRAST WITH MARCH OF 2012 WHICH WAS THE WARMEST MARCH
ON RECORD. RAINFALL HAS TOTALED 3.20 INCHES WHICH IS CLOSE TO NORMAL
THROUGH THE THIRD WEEK OF MARCH.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Mar 23, 5:00 AM CDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SAT MAR 23 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-241000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ON SUNDAY AND MONDAY NIGHTS...WEAK DISTURBANCES ALOFT WILL MOVE
ACROSS MIDDLE TENNESSEE. THIS COULD RESULT IN LIGHT SNOWFALL
ACCUMULATIONS OF LESS THAN ONE INCH ACROSS PRIMARILY THE CUMBERLAND
PLATEAU REGION OF THE MID STATE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 11:32 AM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Montgomery, Stewart43 min
Mar 24, 11:45 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart45 min
Mar 24, 11:57 AM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart33 min
Mar 24, 12:14 PM CDTSpecial Weather StatementOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 16 more2 hr
Mar 24, 12:30 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery45 min
Mar 24, 12:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson35 min
Mar 24, 1:22 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner38 min
Mar 24, 2:00 PM CDTSpecial Weather StatementOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 16 more105 min
Mar 24, 3:15 PM CDTSpecial Weather StatementOHXCannon, Clay, Coffee, Cumberland, DeKalb, Fentress and 9 more90 min
Mar 24, 3:56 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam34 min

Nearby

Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.